Alert archive / Alabama / Small Craft Advisories in 2011
Small Craft Advisory 38, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 23, 2011, 9:52 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 9:52 PM CST (03:52 UTC)
- Expired
- Nov 24, 2011, 9:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
028 WHUS74 KMOB 240352 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 952 PM CST WED NOV 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT TONIGHT AND EARLY THURSDAY... .A HIGH PASSING NORTH WILL BRING MODERATE OFFSHORE WINDS STRENGTHEN TONIGHT THEN EASE THURSDAY. GMZ630-650-655-670-675-241200- /O.NEW.KMOB.SC.Y.0038.111124T0352Z-111124T1500Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 952 PM CST WED NOV 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. * WINDS: NORTH AROUND 20 KNOTS AND GUSTY. * SEAS: 4 TO 6 FEET NEAR SHORE...6 TO 8 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
897 WHUS74 KMOB 241209 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 609 AM CST THU NOV 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST... .STRONG HIGH PRESSURE PASSING NORTH OF THE AREA WILL RESULT IN STRONG OFFSHORE WINDS SUBSIDING LATER THIS MORNING. GMZ630-650-655-670-675-241500- /O.CON.KMOB.SC.Y.0038.000000T0000Z-111124T1500Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 609 AM CST THU NOV 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: NORTH AROUND 20 KNOTS AND GUSTY SUBSIDING TO AROUND 15 KNOTS THIS MORNING. * SEAS: 3 TO 4 FEET NEAR SHORE...4 TO 6 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 5:44 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Nov 23, 5:44 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 544 PM CST WED NOV 23 2011 .AVIATION UPDATE...VFR THROUGH PERIOD WITH MINIMAL WIND. **************************PREVIOUS************************* .SHORT TERM /TONIGHT THROUGH THANKSGIVING/...WITH THE PASSAGE OF THE COLD FRONT...EXPECT TRANQUIL WEATHER TO DOMINATE THROUGH THE SHORT- TERM PERIOD. WEAK COLD AIR ADVECTION HAS DOMINATED THE AIRMASS THAT HAS PUSHED THROUGH...KEEPING TEMPERATURES NEAR AVERAGE. OVERNIGHT TEMPERATURES ARE EXPECTED TO BE ABOUT AVERAGE WITH UPPER 40S TO LOW 50S ALONG THE COAST AND LOWER 40S INLAND...WITH A FEW POCKETS OF UPPER 30S IN THE TRADITIONALLY COLDER LOW-LYING DRAINAGE AREAS. THANKSGIVING HIGH TEMPERATURES ARE EXPECTED TO RANGE BETWEEN THE UPPER 60S ALONG THE IMMEDIATE COAST TO THE LOWER 70S INLAND WITH CLEAR TO PARTLY CLOUDY SKIES THROUGHOUT THE PERIOD. 01/JC .LONG TERM /FRIDAY THROUGH WEDNESDAY/...THE NEXT WEATHER MAKER WILL BE A LONGWAVE TROUGH FORECAST TO AFFECT THE AREA BY LATER IN THE WEEKEND. MEDIUM-RANGE MODELS HAVE BEGUN TO ALIGN THEMSELVES SHOWING A CLOSED SYSTEM WITH AN UNSEASONABLY COLD UPPER LOW AND ASSOCIATED TROUGH ACROSS THE EASTERN THIRD OF THE UNITED STATES BY SUNDAY. THE LATEST ECMWF RUN IS SLOWER IN ADVANCING THE SYSTEM AS COMPARED TO OTHER MODELS...BUT FEEL THAT THIS IS AN INCORRECT SOLUTION BASED ON INITIAL CONDITIONS. THEREFORE...AM INCLINED TO LEAN ON THE GFS SOLUTION AT THIS TIME AND FORECAST THE GREATEST CHANCES FOR PRECIPITATION SATURDAY NIGHT AND SUNDAY. NONE OF THE MODEL GUIDANCE OR POINT FORECAST SOUNDINGS SHOW DEEP INSTABILITY PROFILES AS THE SYSTEM APPROACHES FROM THE WEST. THIS CAN BE ATTRIBUTED TO THE LACK OF DEEP SOUTHERLY RETURN FLOW UNTIL THE ARRIVAL OF THE COLD FRONT. UNLIKE THE LAST SYSTEM WHERE DEEP MOISTURE PERSISTED FOR DAYS...ANY MOISTURE RETURN WILL BE SHORT-LIVED AND INSTABILITY WILL BE LIMITED. THEREFORE...WHILE THUNDERSTORMS ARE FORECAST...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WITH THIS SYSTEM. EXPECT MUCH COOLER TEMPERATURES IN THE WAKE OF THE SYSTEM...WITH TEMPERATURES EXPECTED TO BE IN THE 30S SUNDAY NIGHT ACROSS MUCH OF THE AREA AND ARE NOT EXPECTED TO GET ABOVE THE UPPER 50S BY MONDAY. 01/JC && .MARINE...AS THE FRONT WHICH WORKED ITS WAY OVER THE AREA THIS MORNING CONTINUING SOUTH OF THE AREA...A SURFACE HIGH WILL PASS NORTH OF THE AREA TONIGHT THROUGH THURSDAY. THIS EASTWARD PASSAGE WILL MEAN A SHIFT IN WIND DIRECTION TO EAST FOR THURSDAY. THE EASTWARD SHIFT WILL SLOW-DOWN FOR THURSDAY NIGHT INTO FRIDAY NIGHT...BUT BY SATURDAY MORNING...A SOUTHEAST FLOW WILL BE PRESENT OVER THE AREA. GUIDANCE IS ADVERTISING AN OVERNIGHT INCREASE IN WIND MAGNITUDE DUE TO ISENTROPIC DOWNGLIDE TONIGHT...ALONG WITH AN INCREASED PRESSURE GRADIENT OVER THE UNPROTECTED WATERS FOR THURSDAY THROUGH FRIDAY. NOT QUITE SMALL CRAFT LEVELS...BUT EXERCISE CAUTION LEVELS. EVEN WITH A SWITCH IN THE LOW LEVEL WINDS SATURDAY...AN APPROACHING COLD FRONT WILL KEEP THE GRADIENT TIGHT ENOUGH FOR EXERCISE CAUTION LEVEL WINDS SATURDAY INTO SATURDAY NIGHT. GUIDANCE IS ADVERTISING THE FRONT CROSSING AREA COASTAL WATERS SATURDAY NIGHT INTO SUNDAY MORNING...BRINGING MODERATE TO STRONG OFFSHORE FLOW INTO THE BEGINNING OF THE COMING WEEK. && .FIRE WEATHER...FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO BE A CONCERN THROUGH SATURDAY AS LIGHT WINDS AND FAIR WEATHER CONDITIONS PREVAIL THROUGH FRIDAY NIGHT AND PRECIPITATION CHANCES INCREASE FOR SATURDAY. WHILE LOW-LEVEL MOISTURE WILL SLOWLY DRY OUT THROUGH FRIDAY...THIS TREND WILL BE EPHEMERAL BEFORE INCREASING ON SATURDAY. A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION SATURDAY EVENING AND SUNDAY. AS IT DOES SO...EXPECT STRONG NORTHERLY WINDS...COLDER TEMPERATURES...AND MUCH DRIER AIR BEHIND THE FRONT. THIS MAY RESULT IN FIRE WEATHER CONDITIONS DETERIORATING BY THE EARLY PART OF NEXT WEEK. && .CLIMATE...AVERAGE HIGH TEMPERATURES FOR THIS TIME OF YEAR RANGE FROM 68 DEGREES FOR A DAY TIME HIGH IN MOBILE AND PENSACOLA AND UPPER 40S FOR NIGHT TIME LOWS. EXPECT TEMPERATURES TO REMAIN CLOSE TO AVERAGE VALUES THROUGH THANKSGIVING. TEMPERATURES WILL BEGIN TO SLIGHTLY INCREASE OVER AVERAGE VALUES FRIDAY AND SATURDAY WITH THE APPROACH OF THE COLD FRONT AND DROP SIGNIFICANTLY BELOW NORMAL VALUES BY SUNDAY. EXPECT THE COLDEST TEMPERATURES TO OCCUR SUNDAY NIGHT BEFORE A GRADUAL WARMING TREND OCCURS. EVEN WITH THE RAIN THAT OCCURRED TUESDAY...MOBILE REMAINS 2.23 INCHES BELOW NORMAL PRECIPITATION FOR THE MONTH OF NOVEMBER AND 12.54 INCHES BELOW NORMAL FOR THE YEAR WITH AN ANNUAL TOTAL TO DATE OF 57.06 INCHES OF PRECIPITATION. PENSACOLA MEANWHILE REMAINS 2.44 INCHES BELOW NORMAL PRECIPITATION FOR THE MONTH OF NOVEMBER AND 19.23 INCHES BELOW NORMAL FOR THE YEAR WITH AN ANNUAL TOTAL TO DATE OF 59.32 INCHES OF PRECIPITATION. SEE THE BHMCLIMOB AND BHMCLIPNS PRODUCTS FOR ADDITIONAL CLIMATE INFORMATION. THESE PRODUCTS CAN BE FOUND ON OUR WEB PAGE AT HTTP://WWW.NWS.NOAA.GOV/CLIMATE/INDEX.PHP?WFO=MOB /LOWER CASE/. ONCE THE PAGE LOADS...SELECT THE DAILY CLIMATE REPORTS FOR EITHER MOBILE OR PENSACOLA. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 47 70 47 72 / 00 00 00 00 PENSACOLA 49 71 49 69 / 00 00 00 00 DESTIN 51 69 50 68 / 00 00 00 00 EVERGREEN 41 70 38 72 / 00 00 00 00 WAYNESBORO 41 71 38 71 / 00 00 00 00 CAMDEN 41 71 39 70 / 00 00 00 00 CRESTVIEW 42 71 37 72 / 00 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 23, 8:07 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 807 AM CST WED NOV 23 2011 GMZ650-655-670-675-241415- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 807 AM CST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG WINDS MAY CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR HAZARDOUS BOATING CONDITIONS INCREASES THIS WEEKEND WHEN STRONGER WINDS ARE ANTICIPATED AS A STRONG COLD FRONT MOVES THROUGH THE MARINE AREA. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. ALZ051>064-FLZ001>006-GMZ630-MSZ067-075-076-078-079-241415- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- WAYNE-PERRY-GREENE-STONE-GEORGE- 807 AM CST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:31 PM CST | Small Craft Advisory | MOB | 15 hr |
Nearby
Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.